Alert archive / Georgia / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Aug 25, 2008, 11:30 AM EDT for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 11:30 AM EDT (15:30 UTC)
- Expired
- Aug 26, 2008, 7:06 PM EDT
- In force
- 32 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2886 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KTAE 251530 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 1130 AM EDT MON AUG 25 2008 ...A FLASH FLOOD WATCH IS IN EFFECT DUE TO POTENTIALLY HEAVY RAINFALL... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 261200- /O.NEW.KTAE.FF.A.0002.080825T1530Z-080826T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 1130 AM EDT MON AUG 25 2008 /1030 AM CDT MON AUG 25 2008/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND GEORGIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN... GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON... JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR... WAKULLA AND WASHINGTON. IN GEORGIA...BAKER...BEN HILL... BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK... DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE... LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE... TERRELL...THOMAS...TIFT...TURNER AND WORTH. * THROUGH TUESDAY MORNING * THE REMNANTS OF TROPICAL STORM FAY CONTINUE TO GENERATE A DEEP AND MOIST SOUTHERLY FLOW ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE. BANDS OF HEAVY RAIN CONTINUE TO MOVE INTO THE AREA FROM THE GULF OF MEXICO...AND THESE BANDS ARE EXPECTED TO CONTINUE AND SPREAD EASTWARD THE REST OF TODAY AND TONIGHT. RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE AREA WITH LOCAL AMOUNTS AS HIGH AS 6 INCHES. WITH THE GROUND ALREADY SATURATED AND FLOODING ONGOING...ANY ADDITIONAL RAINFALL COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CAMP
3 follow-up statements
000 WGUS62 KTAE 260641 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 241 AM EDT TUE AUG 26 2008 ...A FLASH FLOOD WATCH IN EFFECT DUE TO POTENTIALLY HEAVY RAINFALL HAS BEEN EXTENDED UNTIL 8 PM EDT (7 PM CDT) TONIGHT... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 261445- /O.EXT.KTAE.FF.A.0002.000000T0000Z-080827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 241 AM EDT TUE AUG 26 2008 /141 AM CDT TUE AUG 26 2008/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND GEORGIA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA... COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...BAY... CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF... HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE... LEON...LIBERTY...MADISON...TAYLOR...WAKULLA AND WASHINGTON. IN GEORGIA...BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN... CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY... IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...QUITMAN... RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...TURNER AND WORTH. * THROUGH THIS EVENING * THE REMNANTS OF TROPICAL STORM FAY WILL MOVE NORTHEAST FROM ALABAMA TO TENNESSEE THROUGH TONIGHT. ASSOCIATED RAINBANDS WILL CONTINUE TO GENERATE A DEEP AND MOIST SOUTHERLY FLOW ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE. BANDS OF HEAVY RAIN CONTINUE TO MOVE INTO THE AREA FROM THE GULF OF MEXICO...AND THESE BANDS ARE EXPECTED TO CONTINUE AND SPREAD EASTWARD THE REST OF TODAY AND TONIGHT. RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE AREA WITH LOCAL AMOUNTS AS HIGH AS 4 TO 6 INCHES. WITH THE GROUND ALREADY SATURATED AND FLOODING ONGOING...ANY ADDITIONAL RAINFALL COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BLOCK
000 WGUS62 KTAE 261909 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 PM EDT TUE AUG 26 2008 ALZ065>069-FLZ007>014-GAZ120>131-142>148-155>161-262015- /O.CAN.KTAE.FF.A.0002.000000T0000Z-080827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-QUITMAN-CLAY-RANDOLPH- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 309 PM EDT TUE AUG 26 2008 /209 PM CDT TUE AUG 26 2008/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND GEORGIA HAS BEEN CANCELLED. $$ FLZ015>019-026>029-034-270000- /O.CON.KTAE.FF.A.0002.000000T0000Z-080827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY 309 PM EDT TUE AUG 26 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF FLORIDA...INCLUDING THE FOLLOWING AREAS...DIXIE... FRANKLIN...GADSDEN...JEFFERSON...LAFAYETTE...LEON...LIBERTY... MADISON...TAYLOR AND WAKULLA. * UNTIL 8 PM EDT THIS EVENING * THE REMNANTS OF TROPICAL STORM FAY WILL MOVE NORTHEAST FROM ALABAMA TO TENNESSEE THROUGH TONIGHT. ASSOCIATED RAINBANDS WILL CONTINUE TO GENERATE A DEEP AND MOIST SOUTHERLY FLOW ACROSS THE FLORIDA BIG BEND THROUGH THE AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING ACROSS THE AREA BEFORE DRIER AIR MOVES IN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CAMP
000 WGUS62 KTAE 262306 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 706 PM EDT TUE AUG 26 2008 ...FLASH FLOOD WATCH IS CANCELLED FOR THE FLORIDA BIG BEND... FLZ015>019-026>029-034-270015- /O.CAN.KTAE.FF.A.0002.000000T0000Z-080827T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY 706 PM EDT TUE AUG 26 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FLORIDA BIG BEND HAS BEEN CANCELLED. WHILE MANY AREA RIVERS REMAIN ABOVE FLOOD STAGE...AREAL FLOODING AWAY FROM THE RIVERS IS NO LONGER EXPECTED. $$ 18-WOOL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Aug 25, 10:45 AM EDT, 45 minutes earlier.
Area forecast discussion, Aug 25, 10:45 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1045 AM EDT MON AUG 25 2008 .UPDATE...FAY REFUSES TO GIVE UP WITH RAINBANDS SURGING NORTH ACROSS THE WESTERN CWA FROM THE GULF OF MEXICO. LOW LEVEL SHEAR ASSOCIATED WITH THE BANDS CONTINUES TO BE JUST GREAT ENOUGH TO ALLOW FOR STORM ROTATION AND ISOLATED TORNADOES. UPDATED THE ZONES EARLIER TO INCLUDE TORNADO WATCH AND TO UP POPS TO CATEGORICAL OVER WESTERN ZONES. UNCERTAINTY EXISTS OVER HOW FAR EAST THE BAND WILL PROGRESS. WILL CONTINUE TO MONITOR CLOSELY AS HEAVY RAIN WITH THIS BAND WOULD SPELL FLASH FLOOD TROUBLE EAST OF THE APALACHICOLA RIVER IF IT MOVES FAR ENOUGH EAST. && .AVIATION...MOIST SLY FLOW WILL PROMOTE WIDESPREAD MVFR TO LOCAL IFR CIGS ACROSS THE AREA OVERNIGHT. SCT SHWRS/TSTMS AND MVFR CIGS/VSBYS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON. && .MARINE...WINDS OVER THE WESTERN WATERS HAVE INCREASED TO 15 TO 20 KNOTS THIS MORNING AND HAVE EXPANDED EXERCISE CAUTION HEADLINE TO NEARSHORE WATERS. OTHERWISE...NO SIGNIFICANT CHANGE PLANNED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 86 73 87 73 90 / 70 30 50 20 50 PANAMA CITY 83 76 85 76 87 / 80 40 50 30 50 DOTHAN 84 72 84 72 89 / 80 50 60 30 50 ALBANY 86 72 87 73 90 / 70 40 60 30 50 VALDOSTA 88 73 88 72 90 / 50 30 40 20 50 CROSS CITY 88 73 88 73 89 / 40 20 30 10 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/GODSEY
Hazardous weather outlook, Aug 25, 3:03 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 AM EDT MON AUG 25 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-260915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/ ...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA... AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON AND BAY COUNTIES... ...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE PROPERTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA... BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER AND FLOODING CONCERNS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Aug 25, 10:00 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT MON AUG 25 2008 FLZ013-014-251500- CALHOUN-GULF- 900 AM CDT MON AUG 25 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN AND GULF COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 1000 AM CDT AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF VERNON TO 21 MILES SOUTHWEST OF PORT ST. JOE...MOVING NORTHEAST AT 23 MPH. THESE STORMS WILL BE NEAR... PORT ST. JOE BY 935 AM CDT. 6 MILES WEST OF BLOUNTSTOWN BY 1000 AM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:10 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 AM EDT MON AUG 25 2008 ALZ067-251515- HENRY- 910 AM CDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1015 AM CDT AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HEADLAND...MOVING NORTHEAST AT 18 MPH. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF ABBEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:29 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1029 AM EDT MON AUG 25 2008 ALZ069-GAZ142-251530- EARLY-HOUSTON- 929 AM CDT MON AUG 25 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EARLY COUNTY IN SOUTHWEST GEORGIA AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 1030 AM CDT/1130 AM EDT/ AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINSEY TO COTTONWOOD...OR ALONG A LINE EXTENDING FROM HEADLAND TO COTTONWOOD... MOVING NORTHEAST AT 16 MPH. THESE STORMS WILL BE NEAR... ASHFORD BY 940 AM CDT. COLUMBIA BY 1015 AM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:43 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 AM EDT MON AUG 25 2008 FLZ011-GAZ155-251545- JACKSON-SEMINOLE- 943 AM CDT MON AUG 25 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JACKSON COUNTY IN NORTH FLORIDA AND SEMINOLE COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1045 AM CDT/1145 AM EDT/ AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF COTTONWOOD TO 11 MILES WEST OF BLOUNTSTOWN...MOVING EAST AT 23 MPH. THESE STORMS WILL BE NEAR... DONALSONVILLE BY 1140 AM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 25, 10:59 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1059 AM EDT MON AUG 25 2008 GAZ120-251530- QUITMAN- 1059 AM EDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1130 AM EDT AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF GEORGETOWN...MOVING NORTH AT 41 MPH. THIS STORM WILL BE NEAR... GEORGETOWN BY 1105 AM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Aug 25, 11:05 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD ALMA 30.61N 83.91W
08/23/2008 JEFFERSON FL LAW ENFORCEMENT
MAJOR FLOODING DUE TO TROPICAL STORM FAY ON A LARGE FARM
IN ALMA. OVER 2 FEET OF STANDING WATER IN SOME LOCATIONS
ON THE FARM.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:01 PM EDT | Tornado Warning | TAE | Baker, Dougherty | 20 min |
| Aug 25, 7:14 PM EDT | Tornado Warning | TAE | Early | 30 min |
| Aug 25, 6:05 AM EDT | Special Marine Warning | TAE | 85 min | |
| Aug 25, 7:24 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 25, 7:53 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 37 min |
| Aug 25, 9:18 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 42 min |
| Aug 25, 9:26 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 25, 9:49 AM EDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 116 min |
| Aug 25, 1:42 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 20 days |
| Aug 25, 5:50 PM EDT | Special Marine Warning | TAE | 40 min | |
| Aug 25, 6:03 PM EDT | Tornado Warning | TAE | Jackson, Washington | 27 min |
| Aug 25, 6:29 PM EDT | Special Marine Warning | TAE | 61 min | |
| Aug 25, 6:50 PM EDT | Tornado Warning | TAE | Jackson | 25 min |
| Aug 25, 7:47 PM EDT | Special Marine Warning | TAE | 43 min | |
| Aug 25, 8:12 AM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 48 min |
| Aug 25, 8:58 AM EDT | Tornado Warning | TAE | Dale | 32 min |
| Aug 25, 10:22 AM EDT | Tornado Warning | TAE | Henry | 27 min |
Nearby
Flash Flood Watches in Georgia, 2008Flash Flood Watches in Florida, 2008Flash Flood Watches in Alabama, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.